[Skip to Content]
[Skip to Content Landing]
Article
August 5, 1933

DEATH FOLLOWING INGESTION OF FIVE GRAINS OF ACETYLSALICYLIC ACID

Author Affiliations

Pasadena, Calif.

JAMA. 1933;101(6):446. doi:10.1001/jama.1933.27430310002009a
Abstract

It cannot too often be emphasized that the allergic individual may be sensitive to any drug. Lamson and Thomas1 recently reported a death and three other serious reactions following the use of an "asthma powder" containing acetylsalicylic acid. Several allergic specialists have stated that the two drugs which give the most frequent reactions are morphine and acetylsalicylic acid.

REPORT OF CASE  Miss F. G., aged 45, an art teacher, had suffered from "asthmatic attacks" of increasing severity for fifteen years, the onset following an automobile accident. She suffered also from chronic pansinusitis, and numerous minor nasal operations were done by my associate Dr. W. H. Wimp and myself for the removal of recurring polypi and drainage of different sinuses, since her asthma became unbearable when drainage was blocked. During the last three years epinephrine by hypodermic injection, self-administered, was necessary, sometimes as often as every two hours. During the

First Page Preview View Large
First page PDF preview
First page PDF preview
×